Alert archive / New Mexico / Wind Advisories in 2009
Wind Advisory 33, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Sep 21, 2009, 5:03 AM MDT. It took effect at Sep 21, 2009, 2:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2009, 5:03 AM MDT (11:03 UTC)
- In effect from
- Sep 21, 2009, 2:00 PM MDT
- Expired
- Sep 21, 2009, 11:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 211103 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 503 AM MDT MON SEP 21 2009 ...STRONG WINDS EXPECTED AS SUMMER ENDS... .AN UNSEASONABLY STRONG UPPER LEVEL LOW PRESSURE SYSTEM OVER NORTHEAST MONTANA EARLY THIS MORNING WILL DIVE SOUTH TOWARD NEW MEXICO TODAY AND TONIGHT. A STRONG COLD FRONT AHEAD OF THE SYSTEM WILL ALSO PLUNGE SOUTHWARD INTO THE STATE AS WINDS ALOFT STRENGTHEN. STRONG WINDS WILL DEVELOP OVER NORTHWEST AND NORTHEAST PORTIONS OF THE STATE THIS AFTERNOON...THEN WEAKEN DURING THE LATTER HALF OF THE EVENING. NMZ501-503-504-211800- /O.NEW.KABQ.WI.Y.0033.090921T2000Z-090922T0200Z/ NORTHWEST PLATEAU-FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS- INCLUDING THE CITIES OF...FARMINGTON...DULCE...CUBA 503 AM MDT MON SEP 21 2009 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. STRONG NORTHWEST WINDS WILL DEVELOP ACROSS THE NORTHWEST PLATEAU DURING THE AFTERNOON WITH SUSTAINED SPEEDS PEAKING AT 25 TO 35 MPH AND GUSTS TO 50 MPH DURING THE LATE AFTERNOON AND EARLY EVENING. BLOWING DUST WILL DROP VISIBILITY BELOW ONE MILE AT TIMES IN DUST PRONE LOCATIONS. HAZARDOUS CROSS WINDS ARE EXPECTED ON SOUTHWEST TO NORTHEAST ORIENTED ROADWAYS SUCH AS ROUTE 160 IN THE VICINITY OF THE FOUR CORNERS MONUMENT AND ROUTE 197 BETWEEN TORREON AND CUBA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ527>534-211800- /O.NEW.KABQ.WI.Y.0033.090921T2100Z-090922T0200Z/ RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS- NORTHEAST HIGHLANDS-UNION COUNTY-HARDING COUNTY- EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY- INCLUDING THE CITIES OF...CAPULIN...RATON...LAS VEGAS...CLAYTON... ROY...CONCHAS...SANTA ROSA...TUCUMCARI 503 AM MDT MON SEP 21 2009 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. A COLD FRONT WILL USHER STRONG NORTH AND NORTHEAST WINDS INTO NORTHEAST NEW MEXICO DURING THE MID AFTERNOON...THEN ALSO INTO EAST CENTRAL NEW MEXICO DURING THE LATE AFTERNOON. SPEEDS WILL PEAK AT 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. HAZARDOUS CROSS WINDS WILL DEVELOP ON WEST TO EAST ROADWAYS SUCH AS HIGHWAY 87 FROM RATON TO CLAYTON AND LATER ON I-40 FROM SANTA ROSA EASTWARD TO THE TEXAS BORDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 44
4 follow-up statements
000 WWUS75 KABQ 211750 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1150 AM MDT MON SEP 21 2009 ...STRONG WINDS EXPECTED ACROSS PORTIONS OF NORTHERN NEW MEXICO... .AN UNSEASONABLY STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO DIVE SOUTH INTO NEW MEXICO TODAY AND TONIGHT. A STRONG COLD FRONT AHEAD OF THE SYSTEM WILL ALSO PLUNGE SOUTHWARD INTO THE STATE AS WINDS ALOFT STRENGTHEN. STRONG WINDS WILL DEVELOP OVER BOTH THE NORTHWESTERN AND NORTHEASTERN PORTIONS OF THE STATE THIS AFTERNOON. WINDS WILL GRADUALLY WEAKEN DURING THE LATTER HALF OF THE EVENING. NMZ501-503-504-220200- /O.CON.KABQ.WI.Y.0033.090921T2000Z-090922T0200Z/ NORTHWEST PLATEAU-FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS- INCLUDING THE CITIES OF...FARMINGTON...DULCE...CUBA 1150 AM MDT MON SEP 21 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. STRONG NORTHWEST WINDS WILL DEVELOP ACROSS THE FOUR CORNERS AREA AND THE NORTHWEST PLATEAU OF NEW MEXICO THROUGH MID TO LATE AFTERNOON. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH ARE EXPECTED WITH OCCASIONAL GUSTS UP TO 50 MPH DURING THE LATE AFTERNOON AND EARLY EVENING. BLOWING DUST WILL DROP VISIBILITY BELOW THREE MILES AT TIMES IN DUST PRONE LOCATIONS. HAZARDOUS CROSS WINDS ARE EXPECTED ON SOUTHWEST TO NORTHEAST ORIENTED ROADWAYS SUCH AS ROUTE 160 IN THE VICINITY OF THE FOUR CORNERS MONUMENT AND ROUTE 197 BETWEEN TORREON AND CUBA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ527>534-220200- /O.CON.KABQ.WI.Y.0033.090921T2100Z-090922T0200Z/ RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS- NORTHEAST HIGHLANDS-UNION COUNTY-HARDING COUNTY- EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY- INCLUDING THE CITIES OF...CAPULIN...RATON...LAS VEGAS...CLAYTON... ROY...CONCHAS...SANTA ROSA...TUCUMCARI 1150 AM MDT MON SEP 21 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. A COLD FRONT WILL RUSH INTO NORTHEASTERN NEW MEXICO DURING THE MID AFTERNOON...THEN ALSO INTO EAST CENTRAL NEW MEXICO DURING THE LATE AFTERNOON. GUSTY NORTH NORTHEAST WINDS ARE EXPECTED...ESPECIALLY ALONG AND JUST BEHIND THIS FRONTAL BOUNDARY. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH ARE EXPECTED WITH OCCASIONAL GUSTS UP TO 50 MPH. BY LATE AFTERNOON HAZARDOUS CROSS WINDS WILL DEVELOP ON WEST TO EAST ORIENTED ROADWAYS SUCH AS HIGHWAYS 87 AND 56...WITH STRONG CROSS WINDS SPREADING OVER I-40 FROM SANTA ROSA EASTWARD TO THE TEXAS BORDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 52
000 WWUS75 KABQ 212143 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 343 PM MDT MON SEP 21 2009 ...STRONG WINDS EXPECTED ACROSS PORTIONS OF NORTHERN AND EASTERN NEW MEXICO... .AN UNSEASONABLY STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO DIVE SOUTH INTO NEW MEXICO THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE OVERNIGHT PERIOD. A STRONG COLD FRONT AHEAD OF THE SYSTEM WILL ALSO PLUNGE SOUTHWARD INTO THE STATE AS WINDS ALOFT STRENGTHEN. STRONG WINDS WILL CONTINUE OVER BOTH THE NORTHWESTERN AND NORTHEASTERN PORTIONS OF THE STATE FOR THE REST OF THE AFTERNOON. THESE STRONG WINDS WILL THEN SHIFT INTO THE EAST CENTRAL AND SOUTHEASTERN PLAINS FROM THE EARLY TO MID EVENING HOURS. WINDS WILL GRADUALLY WEAKEN FROM NORTH TO SOUTH DURING THE LATE EVENING. NMZ535>538-220500- /O.EXB.KABQ.WI.Y.0033.090922T0000Z-090922T0500Z/ CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS- INCLUDING THE CITIES OF...CLOVIS...PORTALES...FORT SUMNER... ROSWELL 343 PM MDT MON SEP 21 2009 ...WIND ADVISORY IN EFFECT UNTIL 11 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM MDT THIS EVENING. A COLD FRONT WILL CONTINUE TO PUSH FROM NORTHEASTERN NEW MEXICO INTO EAST CENTRAL AND SOUTHEASTERN NEW MEXICO THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING. GUSTY NORTH NORTHEAST WINDS ARE EXPECTED... ESPECIALLY ALONG AND JUST BEHIND THIS FRONTAL BOUNDARY. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WILL DEVELOP WITH OCCASIONAL GUSTS UP TO 45 MPH. HAZARDOUS CROSS WINDS ARE EXPECTED ON WEST TO EAST ORIENTED ROADWAYS SUCH AS HIGHWAYS 60...84...AND 380. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ501-503-504-220200- /O.CON.KABQ.WI.Y.0033.000000T0000Z-090922T0200Z/ NORTHWEST PLATEAU-FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS- INCLUDING THE CITIES OF...FARMINGTON...DULCE...CUBA 343 PM MDT MON SEP 21 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. STRONG NORTHWEST WINDS WILL CONTINUE ACROSS THE FOUR CORNERS AREA AND THE NORTHWEST PLATEAU OF NEW MEXICO THROUGH THE LATE AFTERNOON AND EARLY EVENING. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WILL CONTINUE WITH OCCASIONAL GUSTS UP TO 50 MPH. BLOWING DUST WILL DROP VISIBILITY BELOW THREE MILES AT TIMES IN DUST PRONE LOCATIONS. HAZARDOUS CROSS WINDS ARE EXPECTED ON SOUTHWEST TO NORTHEAST ORIENTED ROADWAYS SUCH AS ROUTE 160 IN THE VICINITY OF THE FOUR CORNERS MONUMENT AND ROUTE 197 BETWEEN TORREON AND CUBA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ527>534-220200- /O.CON.KABQ.WI.Y.0033.000000T0000Z-090922T0200Z/ RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS- NORTHEAST HIGHLANDS-UNION COUNTY-HARDING COUNTY- EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY- INCLUDING THE CITIES OF...CAPULIN...RATON...LAS VEGAS...CLAYTON... ROY...CONCHAS...SANTA ROSA...TUCUMCARI 343 PM MDT MON SEP 21 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. A COLD FRONT WILL CONTINUE TO PUSH FROM NORTHEASTERN NEW MEXICO INTO EAST CENTRAL NEW MEXICO DURING THE LATE AFTERNOON AND EARLY EVENING. GUSTY NORTH NORTHEAST WINDS WILL CONTINUE... ESPECIALLY ALONG AND JUST BEHIND THIS FRONTAL BOUNDARY. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WILL PREVAIL WITH OCCASIONAL GUSTS UP TO 50 MPH. HAZARDOUS CROSS WINDS ARE EXPECTED ON WEST TO EAST ORIENTED ROADWAYS SUCH AS HIGHWAYS 87 AND 56... WITH STRONG CROSS WINDS ALSO SPREADING OVER I-40 FROM SANTA ROSA EASTWARD TO THE TEXAS BORDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 52
000 WWUS75 KABQ 212145 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 345 PM MDT MON SEP 21 2009 ...STRONG WINDS EXPECTED ACROSS PORTIONS OF NORTHERN AND EASTERN NEW MEXICO... .AN UNSEASONABLY STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO DIVE SOUTH INTO NEW MEXICO THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE OVERNIGHT PERIOD. A STRONG COLD FRONT AHEAD OF THE SYSTEM WILL ALSO PLUNGE SOUTHWARD INTO THE STATE AS WINDS ALOFT STRENGTHEN. STRONG WINDS WILL CONTINUE OVER BOTH THE NORTHWESTERN AND NORTHEASTERN PORTIONS OF THE STATE FOR THE REST OF THE AFTERNOON. THESE STRONG WINDS WILL THEN SHIFT INTO THE EAST CENTRAL AND SOUTHEASTERN PLAINS FROM THE EARLY TO MID EVENING HOURS. WINDS WILL GRADUALLY WEAKEN FROM NORTH TO SOUTH DURING THE LATE EVENING. NMZ535>538-220200- /O.CON.KABQ.WI.Y.0033.090922T0000Z-090922T0500Z/ CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS- INCLUDING THE CITIES OF...CLOVIS...PORTALES...FORT SUMNER... ROSWELL 345 PM MDT MON SEP 21 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING. A COLD FRONT WILL CONTINUE TO PUSH FROM NORTHEASTERN NEW MEXICO INTO EAST CENTRAL AND SOUTHEASTERN NEW MEXICO THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING. GUSTY NORTH NORTHEAST WINDS ARE EXPECTED... ESPECIALLY ALONG AND JUST BEHIND THIS FRONTAL BOUNDARY. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WILL DEVELOP WITH OCCASIONAL GUSTS UP TO 45 MPH. HAZARDOUS CROSS WINDS ARE EXPECTED ON WEST TO EAST ORIENTED ROADWAYS SUCH AS HIGHWAYS 60...84...AND 380. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ501-503-504-220200- /O.CON.KABQ.WI.Y.0033.000000T0000Z-090922T0200Z/ NORTHWEST PLATEAU-FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS- INCLUDING THE CITIES OF...FARMINGTON...DULCE...CUBA 345 PM MDT MON SEP 21 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. STRONG NORTHWEST WINDS WILL CONTINUE ACROSS THE FOUR CORNERS AREA AND THE NORTHWEST PLATEAU OF NEW MEXICO THROUGH THE LATE AFTERNOON AND EARLY EVENING. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WILL CONTINUE WITH OCCASIONAL GUSTS UP TO 50 MPH. BLOWING DUST WILL DROP VISIBILITY BELOW THREE MILES AT TIMES IN DUST PRONE LOCATIONS. HAZARDOUS CROSS WINDS ARE EXPECTED ON SOUTHWEST TO NORTHEAST ORIENTED ROADWAYS SUCH AS ROUTE 160 IN THE VICINITY OF THE FOUR CORNERS MONUMENT AND ROUTE 197 BETWEEN TORREON AND CUBA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ527>534-220200- /O.CON.KABQ.WI.Y.0033.000000T0000Z-090922T0200Z/ RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS- NORTHEAST HIGHLANDS-UNION COUNTY-HARDING COUNTY- EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY- INCLUDING THE CITIES OF...CAPULIN...RATON...LAS VEGAS...CLAYTON... ROY...CONCHAS...SANTA ROSA...TUCUMCARI 345 PM MDT MON SEP 21 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. A COLD FRONT WILL CONTINUE TO PUSH FROM NORTHEASTERN NEW MEXICO INTO EAST CENTRAL NEW MEXICO DURING THE LATE AFTERNOON AND EARLY EVENING. GUSTY NORTH NORTHEAST WINDS WILL CONTINUE... ESPECIALLY ALONG AND JUST BEHIND THIS FRONTAL BOUNDARY. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WILL PREVAIL WITH OCCASIONAL GUSTS UP TO 50 MPH. HAZARDOUS CROSS WINDS ARE EXPECTED ON WEST TO EAST ORIENTED ROADWAYS SUCH AS HIGHWAYS 87 AND 56... WITH STRONG CROSS WINDS ALSO SPREADING OVER I-40 FROM SANTA ROSA EASTWARD TO THE TEXAS BORDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
000 WWUS75 KABQ 220200 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 800 PM MDT MON SEP 21 2009 ...STRONG WINDS CONTINUING ACROSS EAST CENTRAL AND SOUTHEAST NEW MEXICO THIS EVENING... .AN UNSEASONABLY STRONG COLD FRONT WILL CONTINUE TO PLOW THROUGH SOUTHEAST NEW MEXICO THIS EVENING. STRONG NORTHERLY WINDS MAY CREATE AREAS OF REDUCED VISIBILITIES IN BLOWING DUST AND STRONG CROSSWINDS ON WEST TO EAST ORIENTED HIGHWAYS OVER THE REGION. THE WINDS SHOULD SLOWLY DIMINISH LATE IN THE EVENING. NMZ501-503-504-220300- /O.EXP.KABQ.WI.Y.0033.000000T0000Z-090922T0200Z/ NORTHWEST PLATEAU-FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS- INCLUDING THE CITIES OF...FARMINGTON...DULCE...CUBA 800 PM MDT MON SEP 21 2009 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING. $$ NMZ527>534-220300- /O.EXP.KABQ.WI.Y.0033.000000T0000Z-090922T0200Z/ RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS- NORTHEAST HIGHLANDS-UNION COUNTY-HARDING COUNTY- EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY- INCLUDING THE CITIES OF...CAPULIN...RATON...LAS VEGAS...CLAYTON... ROY...CONCHAS...SANTA ROSA...TUCUMCARI 800 PM MDT MON SEP 21 2009 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING. ALTHOUGH THE THREAT FOR STRONG WIND GUSTS TO AROUND 50 OR 55 MPH HAS DIMINISHED....NORTH TO NORTHEAST WINDS SUSTAINED AT 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH MAY CONTINUE OVER NORTHEAST AND PORTIONS OF EAST CENTRAL NEW MEXICO THIS EVENING. $$ NMZ535>538-220500- /O.CON.KABQ.WI.Y.0033.000000T0000Z-090922T0500Z/ CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS- INCLUDING THE CITIES OF...CLOVIS...PORTALES...FORT SUMNER... ROSWELL 800 PM MDT MON SEP 21 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING FOR PORTIONS OF EAST CENTRAL AND SOUTHEAST NEW MEXICO. A COLD FRONT WILL CONTINUE TO PLOW THROUGH EAST CENTRAL AND SOUTHEASTERN NEW MEXICO THIS EVENING. STRONG NORTHERLY WIND GUSTS OF 50 TO 60 MPH ARE POSSIBLE AS...OR SHORTLY AFTER...THE FRONTAL PASSAGE. SUSTAINED WIND SPEEDS OF 25 TO 40 MPH ARE EXPECTED FROM THE NORTH. HAZARDOUS CROSS WINDS ARE EXPECTED ON WEST TO EAST ORIENTED ROADWAYS SUCH AS HIGHWAYS 60...84...AND 380. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Sep 21, 3:11 AM MDT, 1 hour 52 minutes earlier.
Area forecast discussion, Sep 21, 3:11 AM MDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 311 AM MDT MON SEP 21 2009 .DISCUSSION... WILL ISSUE A COUPLE WIND ADVISORIES WITH THIS FORECAST PACKAGE. ONE FOR THE NW PLATEAU THIS AFTERNOON THROUGH EARLY EVE. THE OTHER FOR THE NORTHEAST PLAINS...EAST CENTRAL PLAINS AND MUCH OF THE NORTHEAST HIGHLANDS FROM MID THIS AFTERNOON THROUGH EARLY EVE. THE DAY SHIFT WILL CONSIDER EXPANDING THE EASTERN ADVISORY TO COVER THE SE PLAINS. A COLD UPPER LEVEL LOW AND SURFACE COLD FRONT WILL SPAWN THE BRISK AND FALL LIKE WEATHER. THE NOSE OF A POLAR JET STREAK WILL NUDGE BETWEEN THE CHUSKA AND SAN JUAN MOUNTAINS OVER THE NORTHWEST PLATEAU TODAY AS THE FRONT ARRIVES IN THAT AREA. FARTHER EAST...A STRONG COLD FRONT WITH A VERY TIGHT SURFACE PRESSURE GRADIENT...LARGE AND RAPID PRESSURE CHANGES AND 30-36 KT 10K FT WINDS ORIENTED PERPENDICULAR TO THE FRONT WILL SPAWN THE WINDS. WIND ADVISORY CRITERIA SPEEDS IN THE EAST MAY ONLY LAST FROM 1 TO 3 HOURS...BUT THIS BEING THE FIRST SUCH FRONT OF THE SEASON IT WILL CERTAINLY BE NOTICED. WE ARE ALSO CONCERNED ABOUT A POTENTIAL EARLY SEASON FREEZE IN THE NORTHEAST HIGHLANDS AND NW PLATEAU TUESDAY MORNING AND/OR WEDNESDAY MORNING AS COLD AIR SETTLES BEHIND THE FRONT. MORE ON THAT FROM THE DAY SHIFT. ASIDE FROM DRIVING A COLD FRONT WITH MUCH COOLER TEMPERATURES THROUGH NM...THE UPPER LOW WILL ALSO BEAR PRECIPITATION. MODELS HAVE REACHED BETTER AGREEMENT THAT THE LOW PRESSURE CENTER WILL REACH THE CO/KS BORDER BY 12Z TUESDAY...THEN WOBBLE IN THAT AREA FOR THE REMAINDER OF THE WORK WEEK. THE GFS SHOWS MORE VARIABILITY IN MOVEMENT OF THE LOW PRESSURE CENTER THAN THE NAM OR ECMWF...BUT IT LOOKS MORE AND MORE CLEAR THAT THE FOCUS FOR PRECIPITATION WILL BE MAINLY THE NORTHERN MOUNTAINS AND NORTHEAST PLAINS. IT STILL LOOKS LIKE THE SANGRES COULD SEE SOME LIGHT SNOW ACCUMULATION TONIGHT. TUESDAY NIGHT...MORE LIGHT SNOW IS POSSIBLE IN THE NORTHERN MOUNTAINS AND ESPECIALLY THE SANGRES. WE PLAN TO UPDATE THE CCF BY 4 AM THIS MORNING...AS WE STILL NEED TO UPDATE THE WED THROUGH THU POP GRIDS TO REFLECT GREATER CONFIDENCE IN THE LOW STAYING IN THE VICINITY OF EASTERN CO. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE EAST OF THE SANGRES TODAY THANKS TO STRONG SHEAR PROFILES AND THE VIGOROUS FRONT. WARMER AND DRIER WEATHER IS EXPECTED THIS WEEKEND AS THE UPPER LOW EXITS EAST AND A RIDGE OF HIGH PRESSURE BUILDS OVER THE WESTERN UNITED STATES. 44 && .AVIATION... VFR CONDITIONS WILL PREVAIL AT ALL LOCALES ACROSS THE CWA THRU 18Z. BY EARLY AFTERNOON...ISOLD TO NUMEROUS MVFR SHOWERS AND STORMS WILL DEVELOP...PRIMARILY OVER THE NRN MTS INTO THE ERN PLAINS. THE BEST CHANCES FOR ACTIVITY WILL BE ALONG/N OF A LINE FROM KLVS TO KTCC. A NOTICEABLY STRONG FRONT WILL OFFER 25-30KT SUSTAINED NLY WINDS WITH GUSTS UP TO 40KTS IN ITS WAKE. THESE STRONG WINDS WILL LIKELY OCCUR FOR AN HOUR OR TWO IMMEDIATELY BEHIND THE FRONT. THIS FRONT WILL BE IN THE NE BY 21Z...EC BY 00Z/TUE AND SE PLAINS BY 03Z. MEANWHILE... SIMILAR SPEEDS IN THE NW COMPONENT CAN BE EXPECTED IN THE FAR NW BY MID-AFTERNOON. THERE COULD BE A DUSTING OF SNOW IN THE HIGH TERRAIN OF THE NRN MTS...ALTHOUGH THE PCPN MAY END BEFORE THE SIGNIFICANTLY COLDER AIR INFILTRATES THE REGION. CB IN TAF WITHOUT TS INDICATES A LOW PROBABILITY FOR LIGHTNING AT TERMINAL SITE. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. DPORTER && .FIRE WEATHER... POTENT UPPER LEVEL SYSTEM AND ASSOCIATED COLD FRONT WILL IMPACT THE LAND OF ENCHANTMENT TODAY. DECENT GRADIENT ALOFT WITH UNIDIRECTIONAL FLOW WILL ALLOW STRONG WINDS TO DEVELOP IN THE FOUR CORNERS REGION. NAM SUGGESTS 30KTS AT 700MB AND 55KTS AT 500MB. IN ADDITION...A DRY PUNCH OF AIR WILL MIGRATE THROUGH THIS AREA BY AFTERNOON. WITH PEAK HEATING...THE AFOREMENTIONED STRONG WINDS AND DRIER AIR WILL EASILY TRANSPORT TOWARD THE LOWER ELEVATIONS. CONSIDERED A RED FLAG WARNING FOR NMZ101...HOWEVER AREAL COVERAGE IS LIMITED AND FIRE DANGER INDEX WAS NOT HIGH ENOUGH ATTM. WOULD NOT BE SURPRISED TO SEE A 1-3 HOURS OF CRITICAL CONDITIONS AT FARMINGTON AND SURROUNDING LOCALES. IN THE MEANTIME...A STRONG SURFACE FRONT WILL PLUNGE THROUGH THE ERN PLAINS WHICH WILL OFFER GUSTY WINDS IN ITS WAKE. NAM12 SUGGESTS 8-12C/KM OF 3-HOURLY PRESSURE CHANGE BEHIND THE FRONT. CURRENTLY FEEL THAT WINDS WILL BE STRONGEST FOR THE HOUR OR TWO IMMEDIATELY BEHIND THE FRONT. ISOLATED TO NUMEROUS SHOWERS/STORMS WILL DEVELOP IN THE NRN MTS INTO THE ERN PLAINS. EVEN A HINT OF SNOW IS POSSIBLE IN THE HIGH TERRAIN ALTHOUGH THE PCPN MAY END BEFORE SIGNIFICANT COLD AIR SETTLES IN. A FEW LOCALES IN THE NRN HIGH TERRAIN WILL BREAK THE FREEZING MARK FOR LOW TEMPERATURES TONIGHT. OFFENDING UPPER LOW WILL REMAIN PARKED IN THE CENTRAL GREAT PLAINS FOR TUESDAY WHICH COULD ALLOW LOBES OF ENERGY TO ROTATE THROUGH THE NORTHEAST QUADRANT OF THE STATE. WINDS WILL BE NOTABLY WEAKER WHICH WILL LEAD TO A LACK OF CRITICAL FIRE WEATHER CONDITIONS. THE BIGGEST CONCERN WILL COME TUESDAY NIGHT AS WIDESPREAD LIGHT TO HARD FREEZES COULD DEVELOP IN THE NRN/WRN MOUNTAINS AND POSSIBLY INTO THE FAR NE HIGHLANDS AND UPPER RIO GRANDE VALLEY. FORECAST MODELS BEGIN TO DIVERGE ON SOLUTIONS FROM WEDNESDAY TOWARD THE LATE WEEK PERIOD. HOWEVER...IT DOES APPEAR THE UPPER LOW WILL BE A NUISANCE FOR THE NRN SECTIONS OF THE STATE...LEADING TO LIGHT QPF AND COOLER CONDITIONS/HIGHER HUMIDITIES. IT APPEARS DRY NW FLOW WILL DEVELOP FOR THE UPCOMING WEEKEND. DPORTER && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 75 34 66 32 / 5 0 0 5 DULCE........................... 72 31 60 31 / 10 5 5 10 CUBA............................ 74 38 63 29 / 10 5 5 10 GALLUP.......................... 74 32 63 25 / 5 0 5 5 EL MORRO........................ 71 33 60 28 / 5 0 5 5 GRANTS.......................... 77 33 63 28 / 5 0 5 5 QUEMADO......................... 72 37 62 30 / 5 0 5 5 GLENWOOD........................ 84 44 76 40 / 5 5 5 5 CHAMA........................... 66 29 57 27 / 20 10 20 20 LOS ALAMOS...................... 69 35 56 34 / 10 5 10 20 PECOS........................... 68 36 59 33 / 10 10 10 10 CERRO/QUESTA.................... 65 29 51 25 / 20 20 10 20 RED RIVER....................... 59 24 49 22 / 60 30 30 30 ANGEL FIRE...................... 62 27 51 22 / 20 30 30 20 TAOS............................ 70 31 54 27 / 20 10 10 10 ESPANOLA........................ 77 36 63 33 / 10 5 10 10 SANTA FE........................ 71 36 57 33 / 10 5 10 10 SANTA FE AIRPORT................ 74 37 60 34 / 10 5 10 10 ALBUQUERQUE FOOTHILLS........... 78 43 61 42 / 5 5 5 5 ALBUQUERQUE HEIGHTS............. 81 48 64 44 / 5 5 5 5 ALBUQUERQUE VALLEY.............. 82 47 65 44 / 5 5 5 5 ALBUQUERQUE WEST MESA........... 81 46 63 43 / 5 5 5 5 LOS LUNAS....................... 83 47 66 44 / 5 5 5 5 RIO RANCHO...................... 80 46 62 43 / 5 5 5 5 SOCORRO......................... 85 47 68 42 / 5 5 5 5 SANDIA PARK/CEDAR CREST......... 74 36 58 34 / 10 10 10 5 MORIARTY/ESTANCIA............... 76 39 60 39 / 5 10 10 5 CLINES CORNERS.................. 74 37 58 33 / 10 10 10 5 GRAN QUIVIRA.................... 76 39 60 37 / 5 10 10 5 CARRIZOZO....................... 81 45 63 37 / 5 5 0 5 RUIDOSO......................... 74 40 56 33 / 10 10 10 5 CAPULIN......................... 56 36 52 32 / 60 30 30 30 RATON........................... 59 35 55 31 / 60 30 30 30 LAS VEGAS....................... 68 33 55 29 / 20 20 10 10 CLAYTON......................... 62 38 58 38 / 50 40 20 20 ROY............................. 66 38 58 34 / 30 30 10 20 CONCHAS......................... 76 42 61 37 / 20 20 10 10 SANTA ROSA...................... 79 45 61 38 / 10 20 10 10 TUCUMCARI....................... 77 45 63 40 / 30 30 10 20 CLOVIS.......................... 79 45 61 41 / 10 30 10 10 PORTALES........................ 80 48 62 42 / 10 30 10 10 FORT SUMNER..................... 83 50 63 41 / 10 20 10 10 ROSWELL......................... 90 52 66 45 / 5 10 10 5 PICACHO......................... 85 46 61 38 / 5 20 10 5 ELK............................. 79 43 59 38 / 5 20 10 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ527>534. WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ501-503-504. && 44/46
Hazardous weather outlook, Sep 20, 6:00 AM MDT, 23 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SUN SEP 20 2009 NMZ501>540-211200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 600 AM MDT SUN SEP 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... A STRONG COLD FRONT WILL PLUNGE SOUTH OVER THE EASTERN PLAINS ON MONDAY. A FEW STRONG THUNDERSTORMS ARE POSSIBLE IN NORTHEAST NEW MEXICO MONDAY AFTERNOON ALONG AND BEHIND THE FRONT. HAIL TO ONE HALF INCH AND WIND GUSTS TO 50 MPH MAY OCCUR. GUSTY WINDS IN NORTHWEST NEW MEXICO MAY LEAD TO A COUPLE OF HOURS OF CRITICAL FIRE WEATHER CONDITIONS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 01
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 9:52 PM MDT | Special Weather Statement | ABQ | Bernalillo, Santa Fe, Valencia | 23 min |
| Sep 21, 4:00 PM MDT | Special Weather Statement | ABQ | Quay | 45 min |
Nearby
Wind Advisories in New Mexico, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.